MAUDE Adverse Event Report: BARD ACCESS SYSTEMS VAS-CATH SOFT-CELL KIT 12.5 F X 19 CM [LONG TERM DUAL-LUMEN]; BLOOD ACCESS AND ACCESSORIES

BARD ACCESS SYSTEMS VAS-CATH SOFT-CELL KIT 12.5 F X 19 CM [LONG TERM DUAL-LUMEN]; BLOOD ACCESS AND ACCESSORIES
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The initial complaint appeared to be a non-reportable occurrence.Once the sample was returned and evaluated it was determined that a reportable event had occurred.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a stuck introducer needle is confirmed and was determined to be use related.One j-tip guidewire and one 18 g introducer needle were returned for evaluation.An initial visual observation showed the guidewire was bent about 2 inches from the distal j-tip.The weld tip of the guidewire was intact.It was observed during tactile evaluation that the core wire of the guidewire was broken.A microscopic observation revealed use residue at the needle bevel.After the guidewire was removed from the needle, a relatively large amount of biological material was observed on the section of the guidewire that was within the needle.The edges of the needle bevel were observed to be damaged.The fracture site of the corewire was observed to be tapered and appeared to have a granular surface texture, which is evidence of a tensile break.The damage observed on the needle bevel is evidence that the guidewire was retracted against it, which is contradictory to the instruction provided in the ifu.This retraction of the guidewire against the needle bevel is what most-likely caused the blood and tissue residue to become lodged between the guidewire and needle cannula, which, consequently, caused the guidewire to become stuck in the needle.The product ifu states: ¿do not pull back guidewire over needle bevel as this could sever the end of the guidewire.The introducer needle must be removed first.¿ a lot history review (lhr) of rezf0530 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the introducer needle could not be pulled out for removing after the insertion of guide wire following the accessing to the vein by the puncture needle.On 6/15/2017 - returned wire is frayed.

Brand Name
VAS-CATH SOFT-CELL KIT 12.5 F X 19 CM [LONG TERM DUAL-LUMEN]
Common Device Name
BLOOD ACCESS AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6692568
Report Number3006260740-2017-00999
Device Sequence Number11032384
Product Code LFJ
UDI-Device Identifier00801741012396
UDI-Public(01)00801741012396
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K871488
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2020
Device Model NumberN/A
Device Catalogue Number5533190
Device Lot NumberREZF0530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2017
Initial Report FDA Received Date07/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1